MAUDE Adverse Event Report: CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402608X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8f.035 avanti sheath introducer with mini-guidewire was found to have a crease after unpacking.The device could not be used.Another avanti sheath was used to complete the cerebral angiography procedure.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There was no device damage noticed prior to removing the device from the sterile packaging or difficulty removing any of the sterile packaging components.The device was returned for evaluation.During product analysis the distal tip area of the cannula was inspected confirming a frayed condition.
 
Additional Manufacturer Narrative
As reported, the 8f.035 avanti sheath introducer with mini-guidewire was found to have a crease after unpacking.The device could not be used.Another avanti sheath was used to complete the cerebral angiography.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There was no device damage noticed prior to removing the device from the sterile packaging or difficulty removing any of the sterile packaging components.A non- sterile csi ¿si avanti+.035 f8 w/mini gw" was received for evaluation.The vessel dilator and the catheter sheath introducer (csi) were the only returned components.The vessel dilator was received completely inserted inside the cannula of the csi.During visual inspection a light frayed condition was noted to the distal tip of the cannula.The vessel dilator did not present with any damages or anomalies.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The distal tip was inspected with a vision system to obtain a magnified image of the damages and presented evidence of scratch marks, elongations, and plastic deformation.The reported ¿catheter sheath introducer (csi)~kinked/bent¿ was not confirmed.The returned unit did not present with any kinks.However, the malfunction ¿brite tip/distal tip-frayed/split/torn¿ was confirmed.The scratch marks, elongations, and plastic deformation are commonly caused by an interaction between the device and a sharp object which causes mechanical damage.Therefore, it is assumed that the distal tip was induced to a force from a sharp object that exceeded the material yield strength prior to fraying.The exact cause of this damage could not be conclusively determined during the analysis.Handling factors may have contributed to the event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18926817
Report Number9616099-2024-00079
Device Sequence Number15793865
Product Code DRE
UDI-Device Identifier10705032000703
UDI-Public(01)10705032000703(17)260630(10)18221655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number402608X
Device Lot Number18221655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/22/2024
08/14/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date03/26/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG